MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 8MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FLIPCUTTER II, SHORT 8MM; MANUAL INSTR, GENERAL SURGICAL
Model Number FLIPCUTTER II, SHORT 8MM
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to misaligned insertion and/or prying/leveraging the device during insertion.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery when they opened the flipcutter and tried to drill, it closed.The device did not stay open for drilling.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
FLIPCUTTER II, SHORT 8MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19390471
Report Number1220246-2024-03821
Device Sequence Number6955115
Product Code HWE
UDI-Device Identifier00888867004412
UDI-Public00888867004412
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberFLIPCUTTER II, SHORT 8MM
Device Catalogue NumberAR-1204AS-80
Device Lot Number0363108781
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown